Alert archive / Iowa / Tornado Warnings in 2006
Tornado Warning 26, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Apr 13, 2006, 9:26 PM CDT for Muscatine County, Iowa. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2006, 9:26 PM CDT (02:26 UTC)
- Expired
- Apr 13, 2006, 10:05 PM CDT
- In force
- 39 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Muscatine County, IA
The radar
The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 9:30 PM CDT | TSTM WND DMG | Muscatine, IA | ESTIMATED 75 MPH WIND GUST. POWER LINES DOWN. |
| Apr 13, 9:36 PM CDT | HAIL 0.88 | Muscatine, IA | SPOTTER REPORTED DIME TO NICKEL SIZE HAIL. |
| Apr 13, 9:36 PM CDT | HAIL 1 | West Liberty, IA | |
| Apr 13, 9:48 PM CDT | HAIL 0.88 | Muscatine, IA | SPOTTER REPORTED DIME TO NICKEL SIZE HAIL. |
| Apr 13, 9:56 PM CDT | HAIL 0.5 | Muscatine, IA | SPOTTER ALSO RELAYED REPORTS OF GOLF BALL SIZE HAIL IN ILLINOIS CITY AT ABOUT 0946 P.M. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:32 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDVN 140227
TORDVN
IAC139-140330-
/O.NEW.KDVN.TO.W.0026.060414T0226Z-060414T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 PM CDT THU APR 13 2006
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* TORNADO WARNING FOR...
MUSCATINE COUNTY IN EAST CENTRAL IOWA...
* UNTIL 1030 PM CDT.
* AT 924 PM CDT...TRAINED SPOTTERS REPORTED A TORNADO NEAR
MUSCATINE...OR ABOUT OVER MUSCATINE...MOVING EAST AT 25 MPH. ANOTHER
STORM CAPABLE OF PRODUCING A TORNADO WILL MOVE SOUTHEAST THROUGH
MUSCATINE COUNTY THROUGH 1030 PM. THIS STORM ALSO HAS A HISTORY OF
PRODUCING DAMAGING WINDS AND LARGE HAIL.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
LIBERTY...NICHOLS...FRUITLAND AND ATALISSA.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND ARE ESPECIALLY DANGEROUS.
THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
TENNIS BALLS.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
LAT...LON 4150 9095 4140 9107 4136 9107 4130 9112
4135 9116 4135 9127 4137 9135 4147 9136
4158 9136 4157 9100
$$
ERVIN1 follow-up statement
000
WWUS53 KDVN 140305
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1004 PM CDT THU APR 13 2006
IAC139-140314-
/O.CAN.KDVN.TO.W.0026.000000T0000Z-060414T0330Z/
MUSCATINE IA-
1004 PM CDT THU APR 13 2006
...THE TORNADO WARNING FOR WESTERN MUSCATINE COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PRODUCED A TORNADO HAS MOVED OUT OF THE AREA.
THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR EASTERN IOWA AND NORTHWEST ILLINOIS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY
MORNING FOR NORTHWESTERN ILLINOIS.
LAT...LON 4150 9095 4140 9107 4136 9107 4130 9112
4135 9116 4135 9127 4137 9135 4147 9136
4158 9136 4157 9100
$$
ERVINWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 13, 5:42 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 13, 5:42 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 542 PM CDT THU APR 13 2006 .UPDATE... THUNDERSTORMS HAVE INITIATED OVER CENTRAL IOWA IN THE LAST 30 MINUTES...AND THIS IS A FAVORABLE LOCATION FOR STRONG TO SEVERE THUNDERSTORMS TO MOVE INTO OUR CWA. A SEVERE THUNDERSTORM WATCH AS BEEN ISSUED TIL MIDNIGHT...AREAS NORTH OF HIGHWAY 78 IN IOWA...AND FOR MERCER AND ROCK ISLAND IN ILLINOIS. THE MAIN THREAT SHOULD BE LARGE HAIL AND VERY STRONG WINDS UP TO 80 MPH. SOME SUPERCELLS WILL BE POSSIBLE AS WELL...MAINLY IN EASTERN IOWA EARLY THIS EVENING. ERVIN && .SYNOPSIS... A COLD FRONT WILL SLOWLY SAG SOUTH TONIGHT AND STALL ACROSS THE REGION FOR THE NEXT THREE DAYS. A SERIES OF LOW PRESSURE SYSTEMS ARE FORECAST TO TRACK ALONG THE FRONT BRINGING SEVERAL ROUNDS OF RAIN TO THE AREA. && .DISCUSSION... MOISTURE IS SLOWLY MOVING INTO THE REGION ALBEIT SLOWER THAN WHAT THE MODELS HAVE BEEN INDICATING. NEW 18Z SOUNDING STILL HAS A MINIMAL CAP ON IT. THIS CAP ALONG WITH VERY LIMITED MOISTURE HAS PRECLUDED CONVECTION FROM DEVELOPING. CONVECTION SHOULD DEVELOP FAIRLY QUICKLY THIS EVENING WITH IT TRANSFORMING INTO AN MCS THAT EXITS THE AREA AROUND DAWN FRIDAY. MCS IN TURN WILL HELP PUSH THE COLD FRONT SOUTH TO THE IA/MO BORDER WITH THE NEXT WAVE ARRIVING FRIDAY AFTERNOON. THE WAVE ON FRIDAY SHOULD INITIATE CONVECTION DURING THE AFTERNOON/EVENING WITH DRY EASTERLY FLOW SETTING UP BY SATURDAY MORNING. STALLED FRONT TO RETURN SATURDAY NIGHT/SUNDAY AND THIS COULD GET INTERESTING IF THE MODELS ARE CORRECT. POTENTIAL IS THERE FOR A MODERATE TO POSSIBLY HEAVY RAIN EVENT OVER ABOUT THE NORTH HALF OF THE CWFA. AFTER A QUIET MONDAY THROUGH TUESDAY MORNING...THE NEXT WAVE ARRIVES TUESDAY AFTERNOON INTO WEDNESDAY BRINGING ANOTHER ROUND OF PRECIP TO THE AREA. WEDNESDAY NIGHT AND THURSDAY LOOK DRY ATTM. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...SEVERE THUNDERSTORM WATCH TIL MIDNIGHT NORTH OF HIGHWAY 78. IL...SEVERE THUNDERSTORM WATCH TIL MIDNIGHT ROCK ISLAND AND MERCER. MO...NONE. ERVIN/08
Hazardous weather outlook, Apr 13, 1:55 PM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 155 PM CDT THU APR 13 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 155 PM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE ENTIRE OUTLOOK AREA REMAINS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS...FOR MAINLY THIS EVENING. SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP TOWARD EVENING OVER SOUTHERN MINNESOTA AND PORTIONS OF NORTH CENTRAL AND NORTHEAST IOWA. THESE STORMS MAY THEN DEVELOP INTO A COMPLEX AND MOVE QUICKLY SOUTHEAST ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS TONIGHT BETWEEN 7 PM AND 1 AM. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS OF 60 TO 80 MPH. SECONDARY THREATS WILL BE LARGE HAIL AND HEAVY RAIN. THE PORTION OF THE OUTLOOK AREA MOST AT RISK IS GENERALLY NORTHEAST OF A LINE FROM WASHINGTON IOWA...TO MONMOUTH ILLINOIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED RISK FOR SEVERE WEATHER ACROSS PORTIONS OF THE OUTLOOK AREA FRIDAY THROUGH SATURDAY NIGHT AS A STRONG FRONT LINGERS IN THE REGION. ON FRIDAY...THERE IS A SLIGHT RISK FOR SEVERE STORMS FOR AREAS SOUTH OF INTERSTATE 80 IN THE AFTERNOON AND EVENING. THE AREA OF MAIN CONCERN WILL BE NEAR A STALLED FRONTAL WEST TO EAST BOUNDARY IN THE VICINITY OF SOUTHEAST IOWA...NORTHEAST MISSOURI INTO WEST CENTRAL ILLINOIS. CONDITIONS IN THIS AREA MAY BE FAVORABLE FOR SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. A MORE WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE SATURDAY INTO SATURDAY NIGHT ACROSS THE ENTIRE OUTLOOK AREA AS A STRONG UPPER LEVEL SYSTEM MOVES THROUGH THE REGION. SUPERCELL THUNDERSTORMS WILL BE POSSIBLE AS A WARM FRONT LIFTS NORTHEAST IN THE AFTERNOON. THESE MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND...AND ISOLATED TORNADOES. HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH MAY CAUSE MINOR FLOODING AND RISING RIVER LEVELS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MCCLURE
In the hours before
Local storm report, Apr 13, 9:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
919 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST CLINTON 41.84N 90.23W
04/13/2006 M0 MPH CLINTON IA AWOS
51KT GUST AT CLINTON AIRPORT
&&
RAYWLocal storm report, Apr 13, 9:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TORNADO WATERFORD 42.76N 88.22W
04/13/2006 RACINE WI TRAINED SPOTTER
SPOTTER REPORTS LARGE TORNADO ON THE GROUND FOR THE PAST
3 MIBNUTES IN VICINITY OF MUSCATINE.
&&
MIKEZLocal storm report, Apr 13, 9:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL MUSCATINE 41.42N 91.07W
04/13/2006 E1.75 INCH MUSCATINE IA TRAINED SPOTTER
SPOTTER REPORTED HAIL IN SOUTH END OF MUSCATINE.
&&
MIKEZLocal storm report, Apr 13, 9:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL INDEPENDENCE 42.47N 91.89W
04/13/2006 E0.88 INCH BUCHANAN IA TRAINED SPOTTER
SPOTTER REPORTS HAIL UP TO THREE QUARTERS OF AN INCH.
&&
MIKEZLocal storm report, Apr 13, 9:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
925 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TORNADO MUSCATINE 41.42N 91.07W
04/13/2006 MUSCATINE IA TRAINED SPOTTER
SPOTTER REPORTS LARGE TORNADO ON THE GROUND FOR THE PAST
3 MIBNUTES IN VICINITY OF MUSCATINE.
&&
MIKEZLocal storm report, Apr 13, 9:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND DMG MUSCATINE 41.42N 91.07W
04/13/2006 MUSCATINE IA TRAINED SPOTTER
BUILDINGS DAMAGED AT MUSCATINE AIRPORT. CAUSE UNKNOWN.
&&
STEVEKThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:16 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 44 min |
| Apr 13, 7:20 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 55 min |
| Apr 13, 7:28 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 62 min |
| Apr 13, 7:32 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 58 min |
| Apr 13, 7:37 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 53 min |
| Apr 13, 7:39 PM CDT | Tornado Warning | DVN | Linn | 51 min |
| Apr 13, 7:45 PM CDT | Tornado Warning | DVN | Benton | 45 min |
| Apr 13, 7:55 PM CDT | Tornado Warning | DVN | Jones | 65 min |
| Apr 13, 7:57 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 63 min |
| Apr 13, 7:58 PM CDT | Tornado Warning | DVN | Johnson | 62 min |
| Apr 13, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 53 min |
| Apr 13, 8:12 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 63 min |
| Apr 13, 8:18 PM CDT | Tornado Warning | DVN | Cedar | 57 min |
| Apr 13, 8:23 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 52 min |
| Apr 13, 8:23 PM CDT | Tornado Warning | DVN | Muscatine | 67 min |
| Apr 13, 8:28 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 62 min |
| Apr 13, 8:46 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 59 min |
| Apr 13, 8:47 PM CDT | Tornado Warning | DVN | Johnson | 58 min |
| Apr 13, 8:53 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 52 min |
| Apr 13, 8:56 PM CDT | Tornado Warning | DVN | Scott | 64 min |
| Apr 13, 8:59 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 43 min |
| Apr 13, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 53 min |
| Apr 13, 9:10 PM CDT | Tornado Warning | DVN | Cedar | 49 min |
| Apr 13, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 48 min |
| Apr 13, 9:23 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 67 min |
| Apr 13, 9:26 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 37 min |
| Apr 13, 9:34 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 56 min |
| Apr 13, 9:36 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 54 min |
| Apr 13, 10:04 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 56 min |
| Apr 13, 10:28 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 50 min |
| Apr 13, 10:32 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 49 min |
| Apr 13, 10:53 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 34 min |
Nearby
Tornado Warnings in Iowa, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.